IDEAS home Printed from https://ideas.repec.org/a/eee/ecolet/v174y2019icp214-217.html
   My bibliography  Save this article

A characterization of the random arrival rule for bankruptcy problems

Author

Listed:
  • Morgenstern, Ilan
  • Domínguez, Diego

Abstract

It is known that no additive division rules exist for bankruptcy problems. In this paper, we study a restricted additivity property which we call “feasible set additivity” (FSA). This property requires division rules to be additive when the set of feasible allocation vectors for a sum of problems does not include allocations that were unfeasible when considering each problem separately.

Suggested Citation

  • Morgenstern, Ilan & Domínguez, Diego, 2019. "A characterization of the random arrival rule for bankruptcy problems," Economics Letters, Elsevier, vol. 174(C), pages 214-217.
  • Handle: RePEc:eee:ecolet:v:174:y:2019:i:c:p:214-217
    DOI: 10.1016/j.econlet.2018.11.017
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0165176518304750
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. José Alcalde & María Carmen Marco-Gil & José Silva-Reus, 2014. "The minimal overlap rule: restrictions on mergers for creditors’ consensus," TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer;Sociedad de Estadística e Investigación Operativa, vol. 22(1), pages 363-383, April.
    2. Thomson, William, 2003. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: a survey," Mathematical Social Sciences, Elsevier, vol. 45(3), pages 249-297, July.
    3. Arin, J. & Benito-Ostolaza, J. & Inarra, E., 2017. "The reverse Talmud family of rules for bankruptcy Problems: A characterization," Mathematical Social Sciences, Elsevier, vol. 89(C), pages 43-49.
    4. Albizuri, M.J. & Leroux, J. & Zarzuelo, J.M., 2010. "Updating claims in bankruptcy problems," Mathematical Social Sciences, Elsevier, vol. 60(2), pages 144-148, September.
    5. Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
    6. Bergantinos, Gustavo & Vidal-Puga, Juan J., 2004. "Additive rules in bankruptcy problems and other related problems," Mathematical Social Sciences, Elsevier, vol. 47(1), pages 87-101, January.
    7. Thierry Marchant, 2008. "Scale invariance and similar invariance conditions for bankruptcy problems," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 31(4), pages 709-710, December.
    8. Hart, Sergiu & Mas-Colell, Andreu, 1989. "Potential, Value, and Consistency," Econometrica, Econometric Society, vol. 57(3), pages 589-614, May.
    9. Thomson, William, 2015. "Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: An update," Mathematical Social Sciences, Elsevier, vol. 74(C), pages 41-59.
    10. Yan-An Hwang, 2015. "Two characterizations of the random arrival rule," Economic Theory Bulletin, Springer;Society for the Advancement of Economic Theory (SAET), vol. 3(1), pages 43-52, April.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Keywords

    Claims problems; Bankruptcy problems; Additivity; Random arrival rule;

    JEL classification:

    • C79 - Mathematical and Quantitative Methods - - Game Theory and Bargaining Theory - - - Other
    • D63 - Microeconomics - - Welfare Economics - - - Equity, Justice, Inequality, and Other Normative Criteria and Measurement
    • D74 - Microeconomics - - Analysis of Collective Decision-Making - - - Conflict; Conflict Resolution; Alliances; Revolutions

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:ecolet:v:174:y:2019:i:c:p:214-217. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Haili He). General contact details of provider: http://www.elsevier.com/locate/ecolet .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.